Doctor insights on:
Brand Name Antihistamines
2 days of hive outbreak has gotten worse - unsure what caused it but this is not the 1st time. Been taking off-brand antihistamine to no effect. Help!
See a dermatologist: May be allergy. Maybe not. Zyrtec (cetirizine) (cetirazine) OTC 10mg. May need 2 or 3. Larger dose can make you sleepy. If severe, add prescription hydroxyzine 25mg at bedtime. If present over 6 weeks it is chronic urticaria which is usually not allergy. Avoid aspirin, alcohol. Beware of any and all pills or meds of any kind. Need precise diagnosis for best result. ...Read more
Last night I took a generic brand of zyrtek..which contains Cetrizine, Hydrochloride & Antihistamine. May I still take Dayquil this morning?
Yes: Should be no problem. Make sure you take an appropriate dose. If you are small hdlg the dose is indicated ...Read more
My ent instructions is to take antihistamine everyday .allegra Zyrtec and Claritin expensive .is the equate brand from Walmart just as strong ?
Raised lumps and extreme itching burning rash on limbs, antihistamine give some relief doc doc changed the brand of my meds. What to do now?
Sounds like...: Sounds like the assumption is that you're having an allergic reaction to your meds. If so, stopping it should be enough. Can take a while for your body to clear though. Continue anti-histamine. Avoid getting overheated (exertion or hot bath/shower). Can add topical steroid cream. See doctor if not better 7-10 days after change in meds. ...Read more
I gave expired antihistamine syrup to my 30 months old son incidentally...Is it dangerous?What s the side effect on him?
Expired drugs: There should be no side effects as expiration is usually based on loss of drug effectiveness. Drug companies err on the side of shortening times to expiration. Actually many drugs are effective long after expiration dates. Expired drugs are commonly used effectively by volunteer organizations when no other drugs are available. Relax! ...Read moreSee 1 more doctor answer
Taking lethal over: Dose would do that. Lethal overdoses of antihistamines are rare. Are you considering taking an overdose of antihistamines? If so, please get help right away. You can use national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255). If you have accidentally taken too many antihistamines please contact 1-800-222-1222 (poison control hotline). Take care. ...Read more
Which one: First generation antihistamines are sedating, second generation ones are not, overdosing on the latter hardly kills, but may cause sedation. Overdosing on first generation antihistamines may be more of a problem, but again they are safe in high doses. ...Read more
Older ones do: First generation antihistamines (benadryl, clor-pheramine, atarax) cross the blood brain barrier and cause lethargy. Second generation (allegra, claritin, zyrtec, xyzal, (levocetirizine) clarinex) cause the blood brain barrier at a much lesser amount and more targeted to the h1 receptor. ...Read more
Several are good: Loratedine (Alavert,Claritin), Cetirizine( Zyrtec)and Fexofenadine (Allegra)are all effective. Dyphenhydramine (Benadryl) is short acting so if you want the reaction not to come back in the middle of the night then one of the above would be better. Remember that you should not give children under 2 antihistamines without checking with your doctor. Between 2-4 y/o you should also ask. Not for colds ...Read moreSee 2 more doctor answers